Facultade de Fisioterapia

Tests for conditional ellipticity in multivariate GARCH models

Francq, C.; Jiménez Gamero, María Dolores; Meintanis, S.G.
Abstract:
Tests are proposed for the assumption that the conditional distribution of a multivariate GARCH process is elliptic. These tests are of Kolmogorov–Smirnov and Cramér–von Mises-type and make use of the common geometry underlying the characteristic function of any spherically symmetric distribution. The asymptotic null distribution of the test statistics as well as the consistency of the tests is investigated under general conditions. It is shown that both the finite sample and the asymptotic null distribution depend on the unknown distribution of the Euclidean norm of the innovations. Therefore a conditional Monte Carlo procedure is used to actually carry out the tests. The validity of this resampling scheme is formally justified. Results on the behavior of the new tests in finite-samples are included along with comparisons with other tests.
Year:
2017
Type of Publication:
Article
Journal:
Journal of Econometrics
Volume:
196
Number:
2
Pages:
305-319
Month:
February
DOI:
https://doi.org/10.1016/j.jeconom.2016.10.001
Hits: 1541